Alert archive / California / Gale Watches in 2022
Gale Watch 7, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Mar 2, 2022, 8:38 PM PST. It took effect at Mar 4, 2022, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 2, 2022, 8:38 PM PST (04:38 UTC)
- In effect from
- Mar 4, 2022, 12:00 AM PST
- Expired
- Mar 3, 2022, 2:24 AM PST
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 2, 4:21 PM PST, 4 hours 17 minutes earlier.
Area forecast discussion, Mar 2, 4:21 PM PST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
421 PM PST Wed Mar 2 2022
.SYNOPSIS...Rain that has been occurring over Del Norte County today
will spread across the rest of northwest California tonight into
Thursday as a front slowly progress southward. Precipitation will
become more showery as snow levels fall on Friday. Cooler air will
move into the area this weekend bringing colder overnight
temperatures.
&&
.DISCUSSION...Water vapor satellite imagery showed an elongated mid
to upper-level trough over the Northeast Pacific. This trough will
continue to slowly approach the coast tonight and eventually move
over the area on Thursday. The bulk of the rain has been mainly over
Del Norte county today. ASOS at Crescent City has reported eight
tenth of an inch during the last 12 hours. The band of rain offshore
will slowly edge across the remainder of NW California tonight
through Thursday. The rain amounts probably will not be as much as
in Crescent City, generally around two tenth or less.
The aforementioned trough is forecast to split as it approaches the
coast on Thursday. Another shortwave trough will dive southward in
late in the week. This shortwave will move over Northern California
and bring another bout of rain on Friday. The precipitation will
most likely be convective and showery as cold air aloft arrives and
snow levels begin to fall.
Cold air advection aloft will lower the snow levels to around 2000
to 2,500 feet on Friday. Snow is possible for the highway pass on
Friday. At Scott Mountain Summit on Highway 3, 12-hour amounts up to
around 2.5 inches will be possible. Also, Berry Summit on Highway
299 could receive up to 3.5 inches of snow. These areas are expected
to receive this snowfall amount between 10AM Friday through 10PM
Friday. Advisory criteria is 2 to 5 inches in 12-hours, so this does
fall into criteria, but we'll continue to monitor during the next
couple of forecast packages to see if this will warrant a winter
weather advisory. NBM 24-hour snowfall probabilities increase Friday
afternoon and evening across highways 299, 36 and 3, with snow
levels above about 2000-2500 feet. Model soundings are showing
thermodynamic profiles favorable for isolated thunderstorms as well
as small hail along the coast Friday afternoon and Friday night.
Temperatures will also cool down this weekend as a colder airmass
settles over the region. Although, this radiational cooling will
depend how quickly skies clear out. NBM guidance indicates
temperatures in the lower to mid 30's for interior Mendocino and
Lake counties Saturday through early next week. This will need to be
watched for possible frost and freeze concerns. Troughing is
forecast to linger over the Western U.S. this weekend as high
pressure builds over the Northeast Pacific. At this time, the
forecast is dry for all the area this weekend.
&&
.AVIATION...A nearly stationary front continued to oscillate over
NW California's offshore waters this morning. A plethora of
multi-level clouds remained straddled over the coastal airports
with Cigs and Vis dipping into LIFR/IFR/MVFR levels. Through
afternoon, there have been breaks in the low cloud canopy south of
CEC. The rain/moisture boundary, associated with the front, began
earnestly sliding onto the North Coast around 11 am resulting in
moderate rain intensities and continued LIFR/IFR conditions at
CEC. Through the rest of the afternoon and evening, rain will
slowly move across the region with weather deteriorating at ACV.
Lackluster rain amounts will spread southward to UKI by Thursday
afternoon.
&&
.MARINE...A quasi-stationary front across the NW corner of our
coastal waters will begin to shift SE as a cold front tonight. Winds
will continue generally light out of the S ahead of the front, with
winds shifting to the N behind the front. The northerlies are
expected to ramp up significantly after midnight tonight, with gales
across the outer waters during the day Thursday and continuing
through early Friday morning.
Advisory-level seas continue across the inner waters as of this
writing. Seas are still expected to briefly drop below advisory-
level by evening, but have extended the existing advisory through 6
PM to cover the lingering seas. The break in winds and seas across
the inner waters will be short-lived, with new advisories for
Thursday that will need to be hoisted upon the existing advisory
expiration.
Mid-period W swell will continue through the weekend, with a fresh
batch of longer period W-NW swell arriving on Saturday. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PST this afternoon for
PZZ450-455.
Small Craft Advisory until 5 AM PST Thursday for PZZ470.
Gale Warning from 5 AM Thursday to 9 AM PST Friday for
PZZ470.
Small Craft Advisory until 9 AM PST Thursday for PZZ475.
Gale Warning from 9 AM Thursday to 9 AM PST Friday for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 2, 2:42 PM PST, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 242 PM PST Wed Mar 2 2022 CAZ102-106-108-112-113-032245- Del Norte Interior-Southern Humboldt Interior-Southern Trinity- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 242 PM PST Wed Mar 2 2022 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103>105-107-109>111-114-115-032245- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Northern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake-Southern Lake- 242 PM PST Wed Mar 2 2022 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. 1 to 2 inches of snow is possible in some of the higher passes on Friday. Small hail will be possible in heavy showers in Del Norte, Humboldt and Mendocino counties on Friday. Frost and Freezes conditions is possible across the interior Mendocino and Lake counties Saturday through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 8:38 PM PST | Small Craft Advisory | EKA | 16 hr | |
| Mar 2, 8:38 PM PST | Small Craft Advisory | EKA | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.